# SDR 96ZZZX4054

- Difficulty date: July 29, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N611AJ
- Make and model: Piper PA-28-236
- Aircraft serial: 287911172
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Bracket
- Part number: 6519905
- Condition: Cracked
- Location: Alternator
- Stage of operation: TX
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ALTERNATOR FAILED ON TAXI AFTER FUELING.  MAINTENANCE FOUND ALTERNATOR BELT LOOSE.  FURTHER INSPECTION REVEALED ENGINE TO ALTERNATOR MOUNT BRACKET BROKEN.  EVIDENCE SHOWED BRACKET HAD BEEN CRACKED FOR SOME TIME.  ALTERNATOR CHANGED 20 HOURS PREVIOUSLY.  SUBMITTER STATED CAUSE OF BRACKET FAILURE MAY BE ALTERNATOR WAS SECURED IMPROPERLY (NOT PER PA28 IPC).  ALTERNATOR HAD TO BE REPLACED DUE TO DAMAGED HOLES IN CASE.  CORRECT MOUNT KIT NEEDS TO BE INSTALLED.  CLOSE INSPECTION OF BRACKET RECOMMENDED AT ALTERNATOR CHANGE.
